Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 3, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Jan 28, 2020, 3:10 AM CST for 11 counties in Texas. It took effect at Jan 28, 2020, 6:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2020, 3:10 AM CST (09:10 UTC)
- In effect from
- Jan 28, 2020, 6:00 AM CST
- Expired
- Jan 28, 2020, 4:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 53 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2117 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
103 WWUS74 KLUB 280910 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 310 AM CST Tue Jan 28 2020 TXZ021-022-027>029-033>035-039>041-281800- /O.NEW.KLUB.WI.Y.0003.200128T1200Z-200128T2200Z/ Parmer-Castro-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock-Yoakum- Terry-Lynn- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, and ODonnell 310 AM CST Tue Jan 28 2020 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Portions of the South Plains and the Southeastern Texas Panhandle. * WHEN...Until 4 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving on east and west oriented roads, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
299 WWUS74 KLUB 280916 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 316 AM CST Tue Jan 28 2020 TXZ021-022-027>029-033>035-039>041-281800- /O.CON.KLUB.WI.Y.0003.200128T1200Z-200128T2200Z/ Parmer-Castro-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock-Yoakum- Terry-Lynn- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, and ODonnell 316 AM CST Tue Jan 28 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Portions of the South Plains and the Southwestern Texas Panhandle. * WHEN...Until 4 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving on east and west oriented roads, especially if operating a high profile vehicle. Secure outdoor objects. && $$
619 WWUS74 KLUB 281735 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 1135 AM CST Tue Jan 28 2020 TXZ021-022-027>029-033>035-039>041-282200- /O.CON.KLUB.WI.Y.0003.000000T0000Z-200128T2200Z/ Parmer-Castro-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock-Yoakum- Terry-Lynn- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, and ODonnell 1135 AM CST Tue Jan 28 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Portions of the South Plains and the Southwestern Texas Panhandle. * WHEN...Until 4 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Jan 27, 10:36 PM CST, 4 hours 34 minutes earlier.
Area forecast discussion, Jan 27, 10:36 PM CST, 4 hours 34 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1036 PM CST Mon Jan 27 2020 .AVIATION... The forecast remains on track from previous assessments. A potent cold front will move through the region early Tuesday morning, with northerly sustained surface winds increasing to 20-25 knots for all terminals with locally higher gusts. Light rain is expected at KCDS near and after 09Z tonight, along with low CIGs falling into LIFR criteria. The development of patchy fog will also be possible near the KCDS terminal through the early to mid-morning hours Tuesday. Low CIGs resulting in IFR conditions for the KPVW and KLBB terminals is expected Tuesday morning with low chances for light showers at KPVW. Winds will begin to taper off across all terminals by Tuesday evening, with VFR conditions building back into the KLBB and KPVW terminals by 29/00Z and KCDS around 29/03Z tomorrow night. Sincavage && .PREV DISCUSSION... /issued 931 PM CST Mon Jan 27 2020/ UPDATE... Latest models have come in just a touch colder with the near surface temperatures. This may be enough to see a rain/snow mix slightly farther to the east off the caprock than previously expected. Although expected accumulations still continue to be light within this rain/snow mix area. Furthermore, the development of patchy fog will be possible in the northeastern and eastern Rolling Plains during the early to mid- morning hours Tuesday. Recent observational trends, per West Texas Mesonet data, indicates a steady rise in boundary layer relative humidity now above 80 percent and complete saturation looks possible overnight. Trends will continue to be monitored for this potential fog development. PREV DISCUSSION... /issued 243 PM CST Mon Jan 27 2020/ DISCUSSION... Next system is approaching the area this evening. Model guidance seems to be in reasonable agreement in regards to the path of this system however surface temperatures are a bit in flux depending on how quickly the cold front can push through the area. Currently appears that frontal passage should begin late tonight and eventually clear the entire area by late tomorrow morning. Precipitation chances should be maximized across the southeast Texas Panhandle closer to the 850mb and surface low pressure however roughly the northern half of the area may see some light precipitation. While there is the potential for some wet snow flakes to fall during the early morning hours Tuesday expect surface temps to remain at or above freezing so accumulations should be non existent. As the cold front moves through, northerly winds will ramp up into the 25-30 mph range behind it and remain elevated through at least early Tuesday afternoon. Seems that the winds will be driven by the pressure gradient with the initial passage but with cloud cover and limited mixing don't know how long near wind advisory winds will be expected as a strong LLJ moves across the area during the late morning so decided to hold off on issuing an advisory for the moment. This will continue to be monitored and there is the potential for one to be issued late tonight or early tomorrow morning especially for the southwest Panhandle and northern South Plains. By Tuesday evening, shortwave ridging will begin to build across the area allowing winds to weaken and precipitation and cloud cover to move east out of the area. As this happens, there is the potential for some fog (potentially dense) to develop across the area and persist until Wednesday morning. This ridging will be short lived as another deep trough approaches the area Thursday. The operational GFS remains the farthest north of the tracks while the NAM, ECMWF, and GFS ensemble continue to favor a farther south track. Kept precipitation chances across the southern half of the forecast area for the moment due to the uncertainty of the track however the majority of the precipitation may remain just south of our area. If precipitation does occur temperatures that morning should be below freezing so some snow may possible. Beyond that system, ridging will once again take hold of the region leading to gradually warming temperatures and quiet weather through early next week. /WCI && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 09/01/09/58
Hazardous weather outlook, Jan 27, 4:17 AM CST, 22 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 417 AM CST Mon Jan 27 2020 TXZ021>044-281030- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 417 AM CST Mon Jan 27 2020 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. In the wake of a departing storm system, northerly winds will increase to 25 to 30 mph, with gusts up to 40.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 10:40 AM CST | Winter Weather Advisory | LUB | Childress, Hall | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.